MAUDE Adverse Event Report: ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8.5 F; Introducer, catheter

ABBOTT MEDICAL SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8.5 F; Introducer, catheter
Model Number 407451
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 05/11/2026
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, prior to the transseptal puncture, the echocardiography showed a pericardial effusion around the ventricles of the heart, requiring a pericardiocentesis.The first transseptal puncture was completed using a swartz sheath and brk needle.A second transseptal puncture was then performed using an agilis sheath and a tacticath se catheter, using echocardiography as guidance.Mapping of the left atrium was completed using an advisor hd grid catheter.Ablation was subsequently initiated with the tacticath se catheter at the ridge of the left pulmonary vein.Only anterior ablation lesions were delivered; no posterior ablation was performed.The patient then became hypotensive and the echocardiogram confirmed presence of the same pericardial effusion previously observed at the beginning of the procedure.Pericardial drainage was performed, resulting in the removal of a total of 300 ml of blood and patient remained stable when they left the room.As the pericardial effusion was noticed before the transseptal puncture and then before the left atrium access, the physician alleges that this tamponade could be caused by the guidewires when they were inserted in the right atrium.
 
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The batch record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.

Brand Name
SWARTZ¿ BRAIDED TRANSSEPTAL GUIDING INTRODUCER, SL0¿, 63 CM LENGTH, 8.5 F
Common Device Name
Introducer, catheter
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL
5050 nathan lane north
plymouth MN 55442
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key25282937
Report Number3005334138-2026-00271
Device Sequence Number18533737
Product Code DYB
UDI-Device Identifier05414734205757
UDI-Public(01)05414734205757(10)11277376(17)290131
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K052644
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number407451
Device Catalogue Number407451
Device Lot Number11277376
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/11/2026
Initial Report FDA Received Date05/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown